MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650DE
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional products: d1: heartware ventricular assist system - battery d4: model#: 1650de / catalog#: 1650de / expiration date: 30-apr-2024 / serial#: (b)(6), d9: no, h3: no, h4: mfg date: 11-apr-2023, h5: no, h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the pioneer batteries were not charging while in the patient's ownership and connected medium to long term.The affected batteries were replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: two batteries (b)(6) were returned for evaluation.Various analyses were conducted and reviewed in order to evaluate the performance of the devices in relation to the reported event.A review of the device history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Failure analysis of the returned devices revealed that all of the batteries passed visual inspection.One (1) battery (b)(6) passed functional testing.Functional testing for (b)(6) revealed that (b)(6) flashed red on the battery charger due to a high max error.The high max error is an indicator of how well the battery¿s relative state of charge (rsoc) is calibrated.A tendency to exchange batteries before reaching 25% relative state of charge (rsoc) may contribute to an out-of-calibration condition.A high max error will cause a battery to flash red when connected to a battery charger.The batteries were still able to charge and provide power to a controller.As a result, the reported not charging event could not be confirmed; however, flashing red caused by the high max error condition was likely perceived as the reported not charging event.The high max error condition on the batteries was able to be reset, after which the batteries performed as intended.Internal inspection of the batteries did not reveal any anomalies.Based on the available information, the most likely root cause of the reported event can be attributed to batteries that were out of calibration.Additional products: d1: battery d4: (b)(6) d9: yes, return date: 14-aug-2025 h3: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22676958
Report Number3007042319-2025-01861
Device Sequence Number9565606
Product Code DSQ
UDI-Device Identifier00763000629717
UDI-Public(01)00763000629717(17)240430
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2024
Device Model Number1650DE
Device Catalogue Number1650DE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer09/14/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1104 VAD.
Patient SexUnknown